Nov 22, 2005
I am HIV+, bipolar and a drug addict (clean for 8 years).On a previous e-mail, I have mentioned that my liver enzymes were 5 times higher (TGO) than it supposed to be with Tegretol use. The incident lasted one week, and other symptons were a bad rash, fever and weakeness. Does that can harm my liver and impact my future med options?
I also have a second question to you. Is starting threatment with Sustiva + Combivir a bad option if your are bipolar or can it be manageable ?
Right now I am doing lithium and a small dose of Seroquel and I am doing good with it, thanks to your previous advice.
Response from Dr. Horwath
The reaction that you described - elevated liver enzymes, rash, fever - are side effects of the Tegretol. You should be off this drug.
Lithium and Seroquel are great drugs for the management of bipolare disorder, and I'm happy to hear that you are doing well with them.
Sustiva may be a problem for you. Some people develop depression or mood swings in response to Sustiva. You may be at higher risk for this given your bipolar diagnosis. You should speak to your doctor about this. If all other factors are equal, you might be a better candidate for Viramune because it has no risk of aggravating your bipolar disorder. It is, however, associated with a risk of liver toxicity. You should discuss the pros and cons of these 2 medications with your HIV doctor.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Does A Woman Who Have Hiv Or Aids Get Their Period?
- Using Soap As A Lubricant With Condoms And Hiv Risk
- Safety Precautions To Take With People Living With Hiv
- Will Chlamydia Show Up On A Urine Culture?
- What's The Difference Between Trichomoniasis And Bacterial Vaginosis?
- What Do I Do When My Shingles Start To Scab?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.